Hail, Lamar
- When
- June 30, 2:12 PM EST
- Where
- Lamar County, Barnesville
- Measured
- 0.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 33.050, -84.150
The public reported penny-sized hail.
4 thunderstorm wind, 3 flash flood, 1 hail, as filed by the National Weather Service.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Jun 30, 1:59 PM EST, 13 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 259 PM EDT MON JUN 30 2003 .OVERVIEW...MAIN STORY IS TROPICAL STORM BILL. THE REMAINS OF BILL WILL LIFT NORTH TONIGHT THEN SHIFT NORTHEAST AND EAST TUE INTO WED. THE DEEP MOISTURE FROM THE REMAINS OF BILL SHOULD COME ACROSS NORTH GA LATE TUE INTO EARLY WED. ONCE THE REMAINS OF BILL PASS...A WEAK TROUGH WILL BE LEFT IN THE SOUTHEAST...BUT TEMPS WILL WARM BACK TO NORMAL...BUT WILL CONTINUE A NO 90 FORECAST FOR ATL DUE TO WET ANTECEDENT CONDITIONS. .SHORT TERM...BAND OF SHOWERS AND THUNDERSTORMS IN EASTERN AL MAY MAKE IT INTO WEST GA BEFORE WEAKENING THIS EVENING. SURFACE ANALYSIS SHOWS DEWPOINT GRADIENT ACROSS CWA WITH SFC DEWPOINTS IN THE UPPER 60S IN NE GA TO MID 70S IN MIDDLE GA. WITH WEAK ISENTROPIC UPGLIDE AND WEAK DEWPOINT BOUNDARY IN PLACE...SHOWERS WILL LIKELY INCREASE IN NORTH GA OVERNIGHT. ETA/NGM HAVE BEEN TOO FAR NORTHWEST AND SLOW WITH BILL WHILE UKMET/GFS MUCH CLOSER. PREFER UKMET MODEL FOR 3RD DAY IN A ROW AND IT HAS BEEN FAIRLY CONSISTENT. UKMET UNIFIED MODEL TENDS TO BE ONE OF THE BETTER MODELS TO DEAL WITH TROPICAL MODELS. WILL USE GFS TOO AS IT IS RIGHT IN LINE WITH THE UKMET. PE/PW VALUES ARE FORECAST TO REACH 2 INCHES ALONG WITH A LOW LEVEL THETA-E RIDGE IN PLACE. IN ADDITION...LOW LEVEL EULERIAN MOISTURE TRANSPORT POINTS TO HEAVY RAIN POTENTIAL FOR MAINLY NORTH AND FAR WEST GA TUE INTO PART OF WED. MID LEVEL VORT CIRCULATION IS FORECAST TO PASS NEAR NW CORNER OF GA...WITH HEAVY RAIN ALONG AND JUST RIGHT OF THE TRACK. DEPENDING ON THE EXACT TRACK...SOME ENHANCEMENT OF RAINFALL IS POSSIBLE IN NORTHEAST GA MOUNTAINS. CURRENTLY...EXPECT RAINFALL OF 1 TO 3 INCHES NORTHWEST OF A LINE FROM WEST POINT TO ATHENS...WITH ISOLATED 4 TO 5 INCH RAINFALL IN FAR NORTH GA THRU WED. MIDDLE GA SHOULD GENERALLY BE IN THE 1 INCH RANGE WITH ISOLATED TOTALS OF 2 OR 3 INCHES. FLASH FLOOD GUIDANCE SUGGESTS WE CAN HANDLE UP TO 3 INCHES OF RAINFALL...EXCEPT CLOSER TO 2 TO 3 INCHES IN URBAN AREAS. WILL CONTINUE FLOOD POTENTIAL OUTLOOK UNDER WMO ID FGUS72 KFFC AND WILL HOLD OFF ON FLOOD WATCH UNTIL LIKELY THE 4 AM SHIFT TUE. HOWEVER...LOCALLY HEAVY RAINFALL IS LIKELY THIS EVENING IN FAR WEST GA...AND WE NEED TO WATCH CLOSELY FOR POSSIBLE FFA FOR FAR WEST THIS EVENING. AS FOR TEMPS...WILL USE A BLEND OF THICKNESS/850 TEMPS/OBSERVED TEMPS LAST FEW DAYS. .EXTENDED...THINGS SHOULD DRY OUT QUITE A BIT BY THU/4TH OF JULY. PE VALUES DROP TO 1.2 INCHES OR LESS. WILL LEAVE PREVIOUS EXTENDED ALMOST AS IS. SOME MOISTURE RETURNS PER ENSEMBLE MODELS BY SUN/MON. TEMPS ARE NOT EXPECTED TO REACH 90 IN ATL THRU THIS 7 DAY FORECAST. .PRELIMINARY POINT TEMPS/POPS... KATL 70 83 69 79 / 40 60 80 50 KAHN 69 84 69 79 / 40 50 70 50 KGVL 69 79 68 79 / 40 60 80 50 KRMG 70 82 68 82 / 50 70 90 50 KCSG 72 86 71 84 / 40 50 50 50 KMCN 71 87 71 84 / 30 30 50 50 .ATL WATCHES/WARNINGS/ADVISORIES... GA...NONE. NOEL/MOLLER
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-302145- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1155 AM EDT MON JUN 30 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY. A FEW THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON THROUGH TONIGHT. .SYNOPSIS... AN UPPER RIDGE OF HIGH PRESSURE WILL REMAIN IN PLACE FROM NORTH FLORIDA EASTWARD INTO THE WESTERN ATLANTIC. A SURFACE HIGH PRESSURE SYSTEM WILL REMAIN OVER THE MID-ATLANTIC. MEANWHILE...TROPICAL STORM BILL WILL MOVE NORTH INTO LOUISIANA THIS AFTERNOON AND EVENING. .PRIMARY HAZARD... THE PRIMARY HAZARD FROM THUNDERSTORMS WILL BE LOCALLY HEAVY RAIN AND OCCASIONAL CLOUD-TO-GROUND LIGHTNING. DOWNPOURS MAY CAUSE FLOODING OF SMALL CREEKS AND STREAMS. GUSTY WINDS TO 35 MPH ARE ALSO POSSIBLE WITH THESE THUNDERSTORMS. .DISCUSSION... TROPICAL MOISTURE WILL BE ON THE INCREASE OVER NORTH AND CENTRAL GEORGIA THIS AFTERNOON AND TONIGHT AS TROPICAL STORM BILL MOVES ON SHORE INTO SOUTHERN LOUISIANA. INSTABILITY IS EXPECTED WITH CAPES RANGING FROM 1000 TO 1500 AND LIFTED INDICES AROUND MINUS 2 TO MINUS 3. WITH A NEAR SATURATED ATMOSPHERE OVER THE AREA...THE MAIN THREAT FROM THUNDERSTORMS THROUGH TONIGHT WILL BE HEAVY DOWNPOURS...WITH A QUICK HALF INCH TO AN INCH OF RAIN POSSIBLE. THE MAIN THREAT OF THUNDERSTORMS WILL BE FROM 4 PM THROUGH MIDNIGHT. .FOR SPOTTERS... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. HOWEVER SPOTTERS AND EMERGENCY PERSONNEL SHOULD BE ALERT FOR THE POSSIBILITY OF URBAN AND SMALL STREAM FLOODING IN AREAS OF HEAVIER RAIN. .DAY TWO THROUGH DAY SEVEN...TUESDAY THROUGH SUNDAY. NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TUESDAY THROUGH THURSDAY. PARTLY CLOUDY CONDITIONS EXPECTED FRIDAY AND SATURDAY WITH SCATTERED THUNDERSTORMS ON SUNDAY. FOR THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK AND OTHER WEATHER INFORMATION...PLEASE VISIT OUR WEBSITE AT WEATHER.GOV...AND CLICK ON GEORGIA.
The Atlanta radar (KFFC), 52 km away, was scanning. The volume nearest the first event began at 19:14 UTC.
4 thunderstorm wind, 3 flash flood, 1 hail. Local standard time, as filed.
The public reported penny-sized hail.
The Crawford county 911 center reported that a few trees were blown down along U.S. 80 between Sandy Point and the Bibb county line.
The Bibb county sheriff's office reported that a number of trees were down west of Macon on Columbus Road. The Lamar County Electric Member Cooperative reported that a number of power lines were down as a result.
The public reported that extensive flooding was occurring on the campus and grounds of Georgia Tech University north of Atlanta near the Interstate-75/Interstate-85 split. Water was 2 feet deep on some roads and parking lots on the campus. To the northwest, more flash flooding was noted. A resident on Northside Parkway off Interstate-75 reported up to seven feet of water in their yard, which was a result of an adjacent creek overflowing its banks.
The Laurens county Emergency Management Director reported that a number of trees were blown down along U.S. Highway 441 just northeast of Rentz and that three trees were down near Georgia Highway 338 between Dexter and Cadwell. The public also reported that some trees were down in Rentz.
The Carroll county 911 center reported that a number of roads across the eastern portion of the county were flooded and closed.
The public reported that Georgia Highway 166 was covered with several inches of flowing water.
A SkyWarn spotter reported that three to four large trees were blown down on North Cedar Creek Road, three telephone poles were snapped in half on Coney Road just south of McKinney Road and a brick sign was blown down. The spotter estimated that wind gusts were between 50 and 70 mph.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2003Every state in 2003This day in weather historyWarnings in Georgia, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5366938, 5366933, 5366932, 5366934, 5366935, 5366936, 5366937, 5366939.